Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Numerical solution of the $ {\mathbb{R}}$-linear Beltrami equation


Authors: Marko Huhtanen and Allan Perämäki
Journal: Math. Comp. 81 (2012), 387-397
MSC (2010): Primary 65R20, 65F10, 45Q05
DOI: https://doi.org/10.1090/S0025-5718-2011-02541-X
Published electronically: August 9, 2011
MathSciNet review: 2833500
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The $ \mathbb{R}$-linear Beltrami equation appears in applications, such as the inverse problem of recovering the electrical conductivity distribution in the plane. In this paper, a new way to discretize the $ \mathbb{R}$-linear Beltrami equation is considered. This gives rise to large and dense $ \mathbb{R}$-linear systems of equations with structure. For their iterative solution, norm minimizing Krylov subspace methods are devised. In the numerical experiments, these improvements combined are shown to lead to speed-ups of almost two orders of magnitude in the electrical conductivity problem.


References [Enhancements On Off] (What's this?)

  • 1. K. ASTALA, T. IWANIEC AND G. MARTIN, Elliptic Partial Differential Equations and Quasiconformal Mappings in the Plane, Princeton University Press, Princeton, NJ, 2009. MR 2472875 (2010j:30040)
  • 2. K. ASTALA, J.L. MUELLER, L. P¨AIVÄRINTA AND S. SILTANEN, Numerical computation of complex geometrical optics solutions to the conductivity equation, Appl. Comp. Harm. Anal. 29 (2010), pp. 2-17. MR 2647008
  • 3. K. ASTALA AND L. P¨AIVÄRINTA, Calderón's inverse conductivity problem in the plane, Annals of Mathematics 163 (2006), pp. 265-299. MR 2195135 (2007b:30019)
  • 4. T. EIROLA, M. HUHTANEN AND J. VON PFALER, Solution methods for $ \mathbb{R}$-linear problems in $ \mathbb{C}^{n}$, SIAM J. Matrix Anal. Appl., 25 $ ($2004$ )$, pp. 804-828. MR 2081236 (2006a:65051)
  • 5. T. IWANIEC AND G. MARTIN, The Beltrami Equation, Memoirs of the American Mathematical Society, 191, No. 893, (2008). MR 2377904 (2008m:30019)
  • 6. K. KNUDSEN, J. MUELLER AND S. SILTANEN, Numerical solution method for the dbar-equation in the plane, J. Comp. Phys., 198 (2004), pp. 500-517. MR 2062911 (2005g:65185)
  • 7. S.G. MIKHLIN AND S. PRÖSSDORF, Singular Integral Operators, Springer-Verlag, 1986. MR 867687 (87k:45001)
  • 8. J.L. MUELLER AND S. SILTANEN, Direct reconstructions of conductivities from boundary measurements, SIAM J. Sci. Comput., 24 (2003), pp. 1232-1266. MR 1976215 (2004c:78036)
  • 9. M. SAAD AND M. SCHULTZ, GMRES: a generalized minimal residual algorithm for solving nonsymmetric linear systems, SIAM J. Sci. Statist. Comput., 7 (1986), pp. 856-869. MR 848568 (87g:65064)
  • 10. G. VAINIKKO, Fast solvers of the Lippmann-Schwinger equation, Direct and Inverse Problems of Mathematical Physics, pp. 423-440, Int. Soc. Anal. Appl. Comput., 5, Kluwer Acad. Publ., Dordrecht, 2000. MR 1766314 (2001b:78021)
  • 11. D.C. YOULA, A normal form for a matrix under the unitary congruence group, Canad. J. Math., 13 (1961), pp. 694-704. MR 0132754 (24:A2591)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65R20, 65F10, 45Q05

Retrieve articles in all journals with MSC (2010): 65R20, 65F10, 45Q05


Additional Information

Marko Huhtanen
Affiliation: Institute of Mathematics, Aalto University, P.O. Box 11100, FI-00076 Aalto, Finland
Email: Marko.Huhtanen@tkk.fi

Allan Perämäki
Affiliation: Institute of Mathematics, Aalto University, P.O. Box 11100, FI-00076 Aalto, Finland
Email: Allan.Peramaki@tkk.fi

DOI: https://doi.org/10.1090/S0025-5718-2011-02541-X
Keywords: Beltrami equation, conductivity problem, dbar-equation, iterative methods
Received by editor(s): June 18, 2010
Received by editor(s) in revised form: December 15, 2010
Published electronically: August 9, 2011
Additional Notes: The research of both authors was supported by the Academy of Finland
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society